Repatha (evolocumab) is a popular cholesterol-lowering medication. It's not a statin and must be injected. It's proven to dramatically reduce bad LDL cholesterol but several people have reported intense muscle pains occurring soon after taking the drug. In this interview, I sit down with Robert, a physician and marathon runner who describes what happened to him after he took the Repatha drug. He also talks about how long the drug stays in the body which is important if you are taking the medication and now and having similar side effects. This is episode 120 of the Joe Cannon Health podcast, available here and you can follow for free on Apple and Google Podcasts, Amazon Music, Spotify, Pandora, Alexa Echo, Radio Public, Gaana, and pretty much everywhere else.
Listen To Podcast
Does Repatha Cause Muscle Pain (read the comments)
Order My Rhabdo Book
Everyone who works out or who is a fitness coach needs to know about exercise rhabdomyolysis. It's the serious side effect you've never heard about. I've been teaching about rhabdo for over 10 years. If you are in the US, order it directly from me.
Support The Podcast
Here’s how you can support the podcast
- Click Here to contribute any amount to PayPal:
- Venmo: @ Joe-Cannon-38 (any amount)
Connect With Me:
Disclaimer: Episodes are for information only. I’m not a medical doctor. No medical advice is given or implied. Always consult your doctor for the best health advice for you. I participate in the Amazon Associates program.
Martha Gray says
Had 3 shot and was haveing muscle pain after the shot. i would have bad pain down the side of my leg at night it would be so bad it would wake me up,I have been off it for 2 months now and haveing muscle pain in my legs all the time and they feel weak.
Martha, terribly sorry to learn about your pain. I have to feel that eventually it will get better. Have you spoken to your doctor about this pain?
I had Bypass a year ago and was put on statins, could not tolerate because of painful side effects..went on Repatha, one injection a month. After 4 months I feel like I’m dying. My joints hurt so bad and my muscles ache all the time. I can’t remember anything anymore. My feet and hands burn and I have shortness of breath. I just feel like I’m 90..and now fighting depression because I don’t have the energy to go to the gym, walk or even get out of bed..The pain zaps my energy bad!!!
I hope the damage is not permanent.
My Cardiologist took me off and said to take Bergamot and Red Yeast Rice extract. He said for some people Repatha can cause neuropathy and dementia that are irreversible. I have stopped and it’s been about 3 weeks since last injection. No changes yet but I’m hopeful it will turn around and I can have my life back.
I will do anything to feel normal at this point. I now have PTSD and have to see a therapist from the trauma of the Open heart surgery with all tons of complications I had, to dealing with the nasty side effects from all the drugs I’ve been on. I wouldn’t wish this on my worst enemy..any of it!
Thanks for your webpage. Helps to know I’m not alone.
Dede, oh I am so very sorry to hear about what you are dealing with. I cannot imagine. I was not aware of Repatha being connected to dementia. Thanks for the heads up on this. In case you missed it, here is my written Repatha reveiew. If you scroll to the bottom, you’ll see several other people have commented about their negative experiences with repatha
Does Repatha Cause Muscle Pain?
Red Yeast rice contains a naturally occuring statin substance. That’s why it works. Bergamont, which comes from the bergamot orange also has several studies showing it may reduce cholesterol levels. Here is my review of Bergamot and cholesterol research. Look through the comments in that review also.
You are not alone Dede. I hope some of this is of help to you and your health and wellness continue to improve.
keep up the good work shinning the light on the truth about statins and their sidekicks! They may not all feel the effects now but someday they will…when it’s to late.
Thanks Dede 🙂
Becci Lammi says
I empathize with you. I too had bypass surgery last year. Repatha is not a wonder drug for me! I posted my story on another thread and now I can’t find it. But I want you to know that you are not alone. I share your symptoms. I wish my doctor was as up to date and proactive as yours. I did not know that I could have permanent neuropathy and dementia. Thanks for sharing.